Is it time to stop Humira?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

goldy3
Regular Member


Date Joined Feb 2009
Total Posts : 139
   Posted 5/2/2009 1:01 PM (GMT -7)   
Here is my problem with this med:
 
-started Monday,4/23
-By the Weekend I started with severe joint, muscle pain everywhere
-this pain was on and off for almost 3 weeks
-I felt it was the humira, my doc sent me to a rheumatologist b/c I had some joint pain prior to Humira(never this severe though)and he wasn't sold on the fact that it was the med
-The friday before my third dosing (1 shot this time) I started to feel great...all the pain went away...life was great
-two days after my third dosing (1 shot) I had the flu like symptoms which lasted 1 1/2 days...
-stomach feeling ok...doing well
-yesterday I woke up feeling very weak, fatigued, headache, nausea....had mild stomach ache but it was very low and didn't feel like my jpouch or crohn's...it was a nightmare yesteday, felt lightheaded, etc...
-today, still somewhat of a headache..
-4th dosing is this monday
 
I must add that I had all the lab work done to see if I had a lupus reaction...everything was normal...in fact even my white and sed rate was normal for the first time in a decade! I also saw a rheumatologist who does not feel I have arthritis, but does feel that the initial joint pain may have been my body reacting to the med...again, joint pain is not an issue anymore....could this latest weak, nausea, headache be due to the humira?...I'm due for my next dose monday, shouldn't it already be lessening in my body?...is it normal to always have some sort of reaction after each injection (ie: flu like symptoms)? Does the body finally become adjusted to it?...how long do you have to be on the med for a full therapeutic level? I know, too many questions....it's just frustrating never knowing how you are going to feel and then dealing with side effects from these awful drugs....while it is definitely helping, I'm afraid I may need to stop if the side effects don't level off and its off to remicade....didn't want to do the remicade thing as I'm not comfortable with having to sit for hours...but I will if I have to...thanks for listening....
 
42 year old woman diagnosed with UC 1991, Jpouch surgery 1992, Crohn's diagnosis 2009
Current meds: 800mg xifaxin, 6mg entocort, Humira (started 3/23/09), synthroid, aciphex
 


Lisa430
Regular Member


Date Joined May 2007
Total Posts : 148
   Posted 5/2/2009 5:41 PM (GMT -7)   
Goldy- Everyone reacts differently to these meds I was on Humira for more than a year. It took about 6 months to finally kick in. For me, the joint and muscle pian came on gradually- I had numbness and tingling in my legs, which was more of a concern. I usually took my shot on Friday night and could count on Sunday being an awful day- I always had a bad headache and nausea,and weakeness- this was a constant no matter how long I was on it. I was also very fatigued the whole time I was on it and gained 50 pounds. Granted, none of this was incapactitating, but after a while I felt that while it was helping the Crohn's I was just feeling crappy. i went off it in mid-March. So far, my stomach has been ok and a lot of the other symptoms have disappeared. It took me a long time to make the decision to go off it so I wish you luck in making your decision.

mbw1103
Regular Member


Date Joined Apr 2009
Total Posts : 71
   Posted 5/2/2009 6:23 PM (GMT -7)   

Goldy,

I don't have experience with Humira (considering starting soon), but why take it if it makes you feel worse?  I had an allergic reaction to another med.  After the first month, I told my doc that I didn't feel quite right since I started taking it (had a headache everyday and just felt generally off)...the doc thought it was just my body adjusting, so I brushed it off and waited for my body to acclimate.  about 2 months after I started, the reaction came to a head and I ended up in the hospital for a week and a half.  Normally, I'm good about taking my meds - during the time I was on this particular med I remember putting off my morning meds as long as possible.  It was as if my body/subconscious knew something was wrong long before my conscious mind or my docs.  I've since learned to listen for these clues.  I'm not a doc and can't say whether you're having a reaction to Humira, just thought i'd share my expereince with you for what it's worth.

Melissa


goldy3
Regular Member


Date Joined Feb 2009
Total Posts : 139
   Posted 5/3/2009 7:33 AM (GMT -7)   
Thanks Lisa and Melissa for you input...these decisions are so difficult and everything is a guessing game....I'm going to talk to my GI tomorrow and think I may try one more shot...I just don't want to feel like I'm giving up to soon...
42 year old woman diagnosed with UC 1991, Jpouch surgery 1992, Crohn's diagnosis 2009
Current meds: 800mg xifaxin, 6mg entocort, Humira (started 3/23/09), synthroid, aciphex
 


sr5599
Veteran Member


Date Joined Aug 2007
Total Posts : 1202
   Posted 5/3/2009 9:30 AM (GMT -7)   
It is a very difficult decision, always, to decide it's time to stop a med that might be helping. I am sorry for this situation! I have wondered if I've quit some meds too soon and it lingers with me still. Of course, those meds that were obviously impacting my well-being (AZA, 6-MP) it was a pretty easy choice because I was vomiting non-stop.

Is there a chance that some of your symptoms might go away as your body adjusts to the Humira? It sounds like it's helping your Crohn's. Good luck! I hope this next chance/shot allows you to feel alright!
--40 year old female, dx as UC in '04 (1st symptoms in '03), switched to Crohn's in '05, 1 fistula, crohn's colitis, limited to large intestine  --rejected (reaction/didn't work): Asacol, AZA, 6-MP, MTX, Remicade, Humira, prednisone, Tysabri
--Prochymal in Phase III study (can't wait til it's approved!)
--currently taking methylprednisolone 40mg-taper.  Started Cimzia first dose 2/10/09.  Dx Osteoporosis 10/08 started Forteo 1/27/09
--single mom to 11-yr-old girl


kimberlayn
Regular Member


Date Joined Jul 2007
Total Posts : 239
   Posted 5/3/2009 9:39 AM (GMT -7)   
I've been on Humira since October. I had joint pain for several months, but in the past 6 weeks it has disappeared. I don't get any soreness, even the week after the injection. It took about 6 months for it to work in me, and I just had a colonoscopy that showed no sign of active disease. I am losing my hair alot, and that seems to have gotten worse over the past month. I can't run my fingers through it without a handful of hair coming out. I'm going to ask my doctor about that, make sure it doesn't mean that this med isn't causing me damage somehow. I know how hard it is to be on this med, its scary, but since its working in me I'm going to stay on it as long as I can. I hope your doc helps you out.
diagnosed w/Crohn's 11/06. 35f with 2 boys and a wonderful husband. 150 mg Imuran, bentyl, entocort, vicodin as needed, Humira, metoprolol for orthostatic hypotension and heart palpitations. Bowel resection 9/07. Active disease back, darn it 8/08. 11 year old son with IBS-C, on Bentyl.


goldy3
Regular Member


Date Joined Feb 2009
Total Posts : 139
   Posted 5/3/2009 10:02 AM (GMT -7)   
SR5599-I'm hoping that my body needs to adjust to this med...again, the first few weeks I had severe joint pain and now that has gone away...so I'm hoping with each shot it gets better

Kimberlayn-I read that humira could cause hair loss. When I was 22 I was placed on prednisone and lost a great deal of weight due to UC, as a result I lost an enormous amount of hair...I had 3times the amount of hair at that time so most people didn't notice....I however did and it was devastating to me....it stopped however, I didn't go bald and I moved on...I have to say that now, if my hair starts to fall out as a result of the humira, I'm ok with it as long as the medication works...at this point I would willingly go bald and have my jpouch removed if I could just feel well again...everything is such a trade off with this disease, isn't it? I've read where some people take supplements (biotin, folic acid) to help with the hair loss...sometimes it could me an iron deficiency...when I was losing hair I tried rogaine but with that you are stuck using it forever and it really didn't work...I hope your hair loss slows down, it is devastating to a woman to lose her hair...I hope you continue to be well on humira...
42 year old woman diagnosed with UC 1991, Jpouch surgery 1992, Crohn's diagnosis 2009
Current meds: 800mg xifaxin, 6mg entocort, Humira (started 3/23/09), synthroid, aciphex
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 7:35 AM (GMT -7)
There are a total of 2,734,043 posts in 301,173 threads.
View Active Threads


Who's Online
This forum has 151305 registered members. Please welcome our newest member, walkingdeadgirl.
347 Guest(s), 13 Registered Member(s) are currently online.  Details
Lyme Yes or No ?, notsosicklygirl, Tagier, marciac12, Bucko, Luxara93, mrs. george, johndoss, Sherrine, jabele, KChrispcat, soynomore, Myself 09


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer